Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 633, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 2, 2003, 4:32 PM CDT for Madison County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2003, 4:32 PM CDT (21:32 UTC)
- Expired
- Aug 2, 2003, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Madison County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3013 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037
WUUS54 KJAN 022132
SVRJAN
MSC089-022215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT SAT AUG 2 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 515 PM CDT
* AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES NORTH OF CANTON...MOVING SOUTHEAST AT
5 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR GLUCKSTADT AT 505 PM CDT
BE NEAR CANTON AT 510 PM CDT
BE NEAR CAMDEN AT 515 PM CDT
DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.
WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM.
LAT...LON 3264 8971 3259 8976 3259 8983 3240 9007
3240 9024 3249 9024 3249 9045 3258 9044
3274 9005 3283 9001 3290 8971
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:30 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 2, 3:30 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT SAT AUG 2 2003
CURRENTLY THE LARGE UPPER LOW REMAINED CENTERED OVER THE GREAT LAKES
REGION WITH SHORTWAVE ENERGY ROUNDING THE BASE OF THE TROUGH INTO
NORTHWEST ARKANSAS. AHEAD OF THIS SHORTWAVE A BROKEN BAND OF
THUNDERSTORMS WAS PUSHING ACROSS THE DELTA REGION TOWARD CENTRAL
MISSISSIPPI. AHEAD OF THE THUNDERSTORMS DAYTIME HEATING HAS WARMED
MOST LOCATIONS INTO THE LOWER 90S. DEW PT TEMPERATURES WERE RUNNING
INTO THE MID 70S. AS THE SHORTWAVE CONTINUES TO APPROACH OUR AREA
THE THUNDERSTORMS WILL BE PUSHED FARTHER SOUTH. THE STRONGEST DEEP
LAYER SHEAR AND INSTABILITY EXISTS ACROSS FROM NERN LA INTO NRN MS
AND IS JUST ENOUGH TO SUPPORT A FEW SEVERE THUNDERSTORMS THIS AFTN
AND EVENING WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
THREAT. SPC HAS OUTLOOKED THE AREA IN A SLIGHT RISK OF SEVERE STORMS
GENERALLY NORTH OF INTERSTATE 20 THIS EVENING. WL GO LIKELY POPS
NORTH AND CENTRAL ZONES THIS EVENING WITH CHC SOUTH.
THE UPPER TROUGH WILL DIG FURTHER SOUTH SUNDAY. ALTHOUGH THE BEST
DYNAMICS WILL REMAIN NORTH OF OUR AREA...SUFFICIENT SHEAR AND
INSTABILITY WILL CONTRIBUTE TO THE DEVELOPMENT OF POTENTIALLY SEVERE
THUNDERSTORMS A LITTLE FURTHER SOUTH IN OUR AREA AGAIN SUNDAY
AFTERNOON AND EVENING. SPC HAS OUTLOOKED THE AREA IN A SLIGHT RISK
OF SEVERE STORMS GENERALLY ALONG AND NORTH OF INTERSTATE 20. THE
UPPER TROUGH WILL SHIFT EAST MONDAY RESULTING IN A LOWER CHANCE FOR
AFTERNOON SHOWERS AND THUNDERSTORMS. GFS IS STILL SHOWING ANOTHER
STRONG SHORTWAVE MOVING ACROSS THE LOWER MISSISSIPPI RIVER VALLEY
TUESDAY NIGHT. AN ASSOCIATED SFC LOW IS PROGGED TO TRACK EAST ACROSS
NORTHERN MISSISSIPPI AND DRAG A WEAK COLD FRONT THROUGH OUR AREA.
DRIER AIR IS INDICATED BEHIND THE FRONT THAT WILL RESULT IN LOWER
POPS THROUGH THE END OF THE WEEK. SOUTHERLY FLOW WILL INCREASE
MOISTURE AND THE CHANCE FOR THUNDERSTORMS SATURDAY.
PRELIM NUMBERS
JAN TB 073/090 073/091 072 22553
EEBBB 089/073 090/072 092/073 092/071 092 32434433222
MEI TB 072/090 071/090 071 22453
EEBBB 089/073 090/072 092/071 092/070 091 32434333222
AR...NONE.
LA...NONE.
MS...NONE.
22Hazardous weather outlook, Aug 2, 2:31 PM CDT, 2 hours 1 minute before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031931- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 231 PM CDT SAT AUG 02 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH LATE THIS EVENING AND INTO TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE OVER AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 TO 70 MPH. SOUTH OF INTERSTATE 20...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE EVENING BEFORE DISSIPATING. WIND GUSTS TO 40 MPH...FREQUENT LIGHTENING AND BRIEF PERIODS OF HEAVY RAIN ARE POSSIBLE WITH THESE STORMS. HOWEVER...EXPECT THAT THE STORMS THAT OCCUR SOUTH OF INTERSTATE 20 TO BE NON SEVERE. ON SUNDAY...EXPECT A REPEAT OF THE SCENARIO ABOVE. THE MOIST AND VERY UNSTABLE AIRMASS REMAINS OVER THE REGION AND WILL REMAIN IN PLACE THROUGH SUNDAY EVENING. A SERIES OF DISTURBANCES MOVING THROUGH THE AREA ARE ALLOWING FOR THE DEVELOPMENT OF LARGE AREAS OF THUNDERSTORMS. FURTHERMORE...THE ATMOSPHERIC FLOW IN THE MIDDLE AND UPPER LEVELS HAS BECOME FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. AS THE DISTURBANCES SLOWLY BEGIN TO MOVE THROUGH OVERNIGHT...THE THUNDERSTORM ACTIVITY WILL GRADUALLY DIMINISH OVER THE AREA...ONLY TO REDEVELOP SUNDAY AFTERNOON AS ANOTHER DISTURBANCE MOVES THROUGH. ON SUNDAY...THE MIDDLE AND UPPER LEVEL FLOW AND JET POSITIONING APPEAR TO BE MORE FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT THAN TODAY. THEREFORE...KEEPING THE MENTION OF SEVERE THUNDERSTORMS NORTH OF INTERSTATE 20 IN THE FORECAST FOR SUNDAY AS WELL. ...FLOODING... WITH THE PASSAGE OF THE STRONG TO SEVERE THUNDERSTORMS...PONDING OF WATER ON AREA ROADS AND IN POOR DRAINAGE AREAS WILL BE POSSIBLE AS HEAVY RAINS ACCUMULATE ON THE SURFACES. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY... STRONG THUNDERSTORMS ARE EXPECTED ONCE AGAIN OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI ON MONDAY AND TUESDAY. A FEW OF THE THUNDERSTORMS WILL AGAIN BECOME SEVERE OVER THE FORECAST AREA. WIND GUSTS TO 60 TO 70 MPH CAN BE ANTICIPATED WITH ANY SEVERE STORMS THAT DEVELOP. ANOTHER SERIES OF STRONG DISTURBANCES WILL CONTINUE TO ROTATE AROUND THE LOW PRESSURE AREA THAT REMAINS ENTRENCHED OVER THE OHIO RIVER VALLEY. AS THESE SYSTEMS MOVE SOUTHEAST AND INTO THE AREA BOTH DAYS...THE ATMOSPHERIC FLOW WILL BE STRONG ENOUGH TO SUPPORT THE CONTINUED DEVELOPMENT OF SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NECESSARY THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 2, 3:19 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT SAT AUG 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM CLEVELAND MS WIND DAMAGE
08/02/03 BOLIVAR NUMEROUS TREES DOWN.
REPORTED BY BOLIVAR
COUNTY EMA.Local storm report, Aug 2, 4:07 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CDT SAT AUG 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM MONEY MS WIND DAMAGE
08/02/03 LEFLORE TREES AND A POWERLINE
DOWN ON MONEY RD.
REPORTED BY LEFLORE
COUNTY SHERIFFS OFFICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 32 min |
| Aug 2, 2:31 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 44 min |
| Aug 2, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 31 min |
| Aug 2, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 29 min |
| Aug 2, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 44 min |
| Aug 2, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 45 min |
| Aug 2, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 43 min |
| Aug 2, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.